Addiction: Substance Abuse Community
Alprazolam addiction
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Alprazolam addiction

Might I join the Alprazolam addiction group.  I have been taking this medication for more than 4 years to get me through a violent divorce, prescribed for anxiety, panic attacks and for sleeping.

My physician recently RX'd Lunesta so I could try to wean myself off of the Alpraz.  Lunesta worked for about 2 weeks.  Now it has no effect and I am back on the Alpraz.  I cannot fall asleep!!!!!

My new husband told me to just throw the Alpraz. away!  I just want to cry.  I am frustrated that this medication has such control over me and I want to stop!  I have gone to the health food stores - tried the Melotonin, and all the other things that they have to offer.  The best thing that I have found - is Tylenol PM - but that I take with a lower dose of the Alpraz.  

I am worried that I will never be able to get off this medication and fall asleep without the help of meds.

Is there any hope?????

Related Discussions
7 Comments Post a Comment
Blank
429432_tn?1343597790
Don't throw the alpraz away-if you quit cold turkey it could kill you if you've been taking a high dose. Try breaking them in pieces and take fewer pieces every day benadryl has the same ingredient diphenhydramine in it as tylenol pm and probably better for your liver- how much alpraz were you taking? I take it too, sometimes up to 5 mgs a day, then sometimes I don't take any, I don't want to scare you, I'm pretty sure you have to be taking a lot of it for it to hurt you going c/t, I've never had any bad effects at the doses I take, just think you should be careful.
Blank
429432_tn?1343597790
In case I freaked you out, which of course wasn't my intention, let me clarify that I don't know anyone who ever died from alpraz withdrawl (withdrawal), I just heard it from someone who said that thier doctor told them that it could be dangerous... and there's always hope for anything you want to do... you just have to really want to quit... I've known plenty of people who took all kinds of pills by the handful, and were able to bounce back and live productive lives.
Blank
424839_tn?1268189846
Certain adverse clinical events, some life-threatening, are a direct consequence of physical dependence to XANAX. These include a spectrum of withdrawal symptoms; the most important is seizure (see DRUG ABUSE AND DEPENDENCE). Even after relatively short-term use at the doses recommended for the treatment of transient anxiety and anxiety disorder (ie, 0.75 to 4.0 mg per day), there is some risk of dependence. Spontaneous reporting system data suggest that the risk of dependence and its severity appear to be greater in patients treated with doses greater than 4 mg/day and for long periods (more than 12 weeks). However, in a controlled postmarketing discontinuation study of panic disorder patients, the duration of treatment (3 months compared to 6 months) had no effect on the ability of patients to taper to zero dose. In contrast, patients treated with doses of XANAX greater than 4 mg/day had more difficulty tapering to zero dose than those treated with less than 4 mg/day.

The importance of dose and the risks of XANAX as a treatment for panic disorder: Because the management of panic disorder often requires the use of average daily doses of XANAX above 4 mg, the risk of dependence among panic disorder patients may be higher than that among those treated for less severe anxiety. Experience in randomized placebo-controlled discontinuation studies of patients with panic disorder showed a high rate of rebound and withdrawal symptoms in patients treated with XANAX compared to placebo-treated patients.

Relapse or return of illness was defined as a return of symptoms characteristic of panic disorder (primarily panic attacks) to levels approximately equal to those seen at baseline before active treatment was initiated. Rebound refers to a return of symptoms of panic disorder to a level substantially greater in frequency, or more severe in intensity than seen at baseline. Withdrawal symptoms were identified as those which were generally not characteristic of panic disorder and which occurred for the first time more frequently during discontinuation than at baseline.

In a controlled clinical trial in which 63 patients were randomized to XANAX and where withdrawal symptoms were specifically sought, the following were identified as symptoms of withdrawal: heightened sensory perception, impaired concentration, dysosmia, clouded sensorium, paresthesias, muscle cramps, muscle twitch, diarrhea, blurred vision, appetite decrease, and weight loss. Other symptoms, such as anxiety and insomnia, were frequently seen during discontinuation, but it could not be determined if they were due to return of illness, rebound, or withdrawal.

In two controlled trials of 6 to 8 weeks duration where the ability of patients to discontinue medication was measured, 71%-93% of patients treated with XANAX tapered completely off therapy compared to 89%-96% of placebo-treated patients. In a controlled postmarketing discontinuation study of panic disorder patients, the duration of treatment (3 months compared to 6 months) had no effect on the ability of patients to taper to zero dose.

Seizures attributable to XANAX were seen after drug discontinuance or dose reduction in 8 of 1980 patients with panic disorder or in patients participating in clinical trials where doses of XANAX greater than 4 mg/day for over 3 months were permitted. Five of these cases clearly occurred during abrupt dose reduction, or discontinuation from daily doses of 2 to 10 mg. Three cases occurred in situations where there was not a clear relationship to abrupt dose reduction or discontinuation. In one instance, seizure occurred after discontinuation from a single dose of 1 mg after tapering at a rate of 1 mg every 3 days from 6 mg daily. In two other instances, the relationship to taper is indeterminate; in both of these cases the patients had been receiving doses of 3 mg daily prior to seizure. The duration of use in the above 8 cases ranged from 4 to 22 weeks. There have been occasional voluntary reports of patients developing seizures while apparently tapering gradually from XANAX. The risk of seizure seems to be greatest 24-72 hours after discontinuation
Blank
429432_tn?1343597790
Your answer made a whole lot more sense than mine did, but I guess I was basically right, sometimes I don't word things very well..thanks =)
Blank
Avatar_f_tn
My doc was also alprozolam (xanax) if you go to my journal there are several helpful web addresses specifically for benzos. There are taper plans, lists of w/d symptoms etc... I found them to be most useful... good luck
Blank
228936_tn?1249097848
Good info. I read a report about how Upjohn phamacuticals falsified test and reports in order to win DEA approval. Xanax was shown to cause more panic attacks from the anxiety rebound but these results were surpressed by Upjohn, the company that caused me and many others countless blackouts from xanax and halcion.
Blank
Avatar_f_tn
TMI......zzzzzzzzzzzzzzzzzzzzzz
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
2083449_tn?1381358308
Blank
Sonrissa
NV
Avatar_m_tn
Blank
weaver71
Other
1926359_tn?1331591739
Blank
lulu747
Vancouver
3197167_tn?1348972206
Blank
clean_in_ks
KS
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia
4522800_tn?1405696702
Blank
VICourageous
ID